Alert archive / Kentucky / Freeze Warnings in 2018
Freeze Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 19, 2018, 3:12 AM EDT for 17 counties in Kentucky; 6 counties in Indiana. It took effect at Apr 20, 2018, 1:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 3:12 AM EDT (07:12 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM EDT
- Expired
- Apr 20, 2018, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 23 counties
Clark County, IN, Dubois County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Trimble County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 19, 3:04 AM EDT, 8 minutes earlier.
Area forecast discussion, Apr 19, 3:04 AM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Louisville KY 304 AM EDT Thu Apr 19 2018 .Short Term...(Today through Friday) Issued at 304 AM EDT Thu Apr 19 2018 ...Freeze Warning & Frost Advisory Later Tonight... Post frontal winds are still gusting in the 25 to 35 mph range at this hour, however have dropped well below Wind Advisory criteria. Let that headline expire at 2 AM EDT. Temperatures will steadily drop to the upper 30s by sunrise. Expect plenty of cloud this morning, before clouds try to clear out from N to S later in the afternoon. The early cloud cover combined with steady NW and NNW winds will keep temperatures down today. Look for highs only in the low to mid 50s, nearly a full 15 degrees below normal for this time of year. The big concern for tonight will be the potential for widespread frost across the southern 2/3 of our CWA, and potential for a hard freeze across the northern 1/3 of the CWA. This isn't a slam dunk given a couple of limiting factors. Surface high pressure is expected to settle near the Quad Cities by dawn on Friday, quite displaced from our CWA. As a result, surface winds could stay up around 3 to 7 mph overnight. This could limit frost production and keep the lower atmosphere mixed enough to not drop into the hard freeze range. Despite that, conditions look close enough to go ahead with the headlines along with surrounding offices. Decoupled valleys and the typical cool spots will be most likely to see the hard freeze. High pressure at the surface and dry NW flow aloft will continue to dominate on Friday. Temps will be a little milder than today, but will still be below normal after a cool start. Look for lower 60s in most spots. && .Long Term...(Friday night through Wednesday) Issued at 304 AM EDT Thu Apr 19 2018 Friday Night - Sunday... Progressive upper ridging and high pressure at the surface will control the weather pattern this weekend. This will bring dry conditions and high temperatures slightly (~5 degrees) below normal for this time of year. After chilly overnight lows in the mid and upper 30s on Friday night, we'll see milder lows in the low and mid 40s for Saturday night. Temps should be around 60 degrees for outdoor activities on the Louisville water front Saturday night. Did want to mention that frost will again be a possibility on Friday night/Saturday morning over much of the area. Sunday Night - Tuesday... A closed upper low looks to slide across the Tennessee Valley to start the new work week. As this occurs, the northern edge of the precipitation shield associated with mid level deformation looks to slide across our area. Central and southern Kentucky will have the highest chances for rain, with question whether the precipitation will extend far enough north to reach the southern Indiana counties. The best chance for precip amounts up to a half an inch will be along the KY/TN border. Overnight lows should range between 45 and 50 degrees each night, with afternoon highs just below normal in the mid to upper 60s. Tuesday Night - Wednesday... Looking for a brief lull in precipitation activity on Tuesday night as the closed upper low/weak open wave moves off to the east and the next disturbance slides into the Great Lakes region. Will likely carry small chance pops on Tuesday night to account for timing difference, but the better chance for more rain looks to be by Wednesday. The trend of lows around 50 and highs just below normal in the mid to upper 60s should continue. && .Aviation...(06Z TAF Issuance) Issued at 120 AM EDT Thu Apr 19 2018 Expect gusty conditions the remainder of the overnight hours. A stratus deck will develop early this morning with MVFR ceilings likely, also should see some fuel-alternate levels. Conditions are expected to improve to VFR by tomorrow mid afternoon with wind gusts subsiding as well. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...BJS Aviation...RJS
Hazardous weather outlook, Apr 18, 9:45 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 945 PM EDT Wed Apr 18 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-078- 082-200145- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Casey-Lincoln-Russell-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty, Stanford, Jamestown, and Albany 945 PM EDT Wed Apr 18 2018 /845 PM CDT Wed Apr 18 2018/ ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Plan on sustained west to northwest winds 20 to 25 mph with gusts as high as 40 to 45 mph at times through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing temperatures and widespread frost late Thursday night into Friday morning could damage sensitive vegetation. The best chance for a frost or freeze will be across the Bluegrass region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. KYZ061>065-070>077-081-200145- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Cumberland- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 945 PM EDT Wed Apr 18 2018 /845 PM CDT Wed Apr 18 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Gusty winds 30 to 40 mph at times are possible through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost late Thursday night into Friday morning could damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. ZT
In the hours before
Special weather statement, Apr 18, 10:42 PM EDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Louisville KY 1042 PM EDT Wed Apr 18 2018 KYZ061>065-070>077-081-190600- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Cumberland- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 1042 PM EDT Wed Apr 18 2018 /942 PM CDT Wed Apr 18 2018/ ...Gusty Winds Late this Evening... Gusty southwest winds with gusts of 30 to 40 mph are likely late this evening. Winds will shift to the northwest as a cold front passes with 30 to 40 mph gusts continuing into late evening. Driving may be difficult, especially for high profile vehicles. AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:12 AM EDT | Frost Advisory | LMK | Adair, Allen, Barren, Boyle, Breckinridge, Bullitt and 26 more | 31 hr |
Nearby
Freeze Warnings in Kentucky, 2018Freeze Warnings in Indiana, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.